MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 additional information was requested 08 aug: was the needle intentionally cut? (was the needle cut by the user in order to remove device from the scope?) please clarify if the needle broke during the procedure.During the initial pass was the stylet in place? were they able to see the sheath exiting the scope? was it the needle or the needle tip they had trouble visualizing? did they kink the needle on loading / removal of the device from the scope? 1 x echo-hd-19-a was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the stylet was returned but not in place.There was no needle exposure.The needle was broken below the sheath extender.The dimples are present on the needle tip (distal end) it is assumed the needle/sheath was cut by the user this is indicated by compressed ends, but the needle was fully covered at both ends by the sheath.The needle broke at 76.5cm from the distal tip of the needle.The sheath measures 77.1cm.Note: the sheath was cut by engineering in order to get to the needle.The customer complaint is confirmed as the needle is broken below the sheath extender.A possible root cause of this occurrence could be that the device broke when loading it onto the scope which in turn caused advancement issues which lead to the visualization issue however the exact operational conditions cannot be replicated in the lab.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use, advises the user to ¿if an abnormality is detected that would prohibit proper working condition, do not use.¿ from the information provided, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This initial mdr is being submitted as the needle was received broken on return.Doctor could not view the device under ultrasound.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).1 x echo-hd-19-a was returned to cirl for evaluation.Upon evaluation of the returned device the following was noted: the stylet was returned but not in place.There was no needle exposure.The needle/sheath appear to have been cut at approximately 76.5cm from the distal tip of the needle.The cut/sheath measures at approximately 77.1cm.The dimples are present on the needle tip (distal end) it is assumed the needle/sheath was cut by the user this is indicated by compressed ends, but the needle was fully covered at both ends by the sheath.The sheath that remained attached to the handle was cut by engineering in order to get to the needle.The needle was broken below the sheath extender there was a note attached to the packaging which stated "also, when we tried to put the needle back in the package, part of it snapped and broke".This was discovered after the lab evaluation.This note relates to the break below the sheath extender.The customer complaint is confirmed based on customer testimony.A possible root cause of this occurrence could be related to patient anatomy which can contribute to visualization issues however the exact operational conditions cannot be replicated in the lab.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use, advises the user to ¿if an abnormality is detected that would prohibit proper working condition, do not use.¿ a review the manufacturing records for echo devices of lot # c1245724 showed no discrepancies were revealed that would be related to the complaint issue.From the information provided, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the possible root cause.Doctor could not view the device under ultrasound.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6834276
Report Number3001845648-2017-00372
Device Sequence Number60638
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)190624(10)C1245724
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/04/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1